Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   SparkPeople Cafe
TOPIC:  

The effect of Zoloft and others on weight loss



 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


SCHEALTHNUTT
SparkPoints: (44,266)
Fitness Minutes: (22,133)
Posts: 1,841
3/5/13 1:00 P

I take Zoloft and find that it doesn't affect my weight.



WENDY0210
Posts: 13
3/5/13 12:54 P

Yes, it can cause weight gain in some people. My massive weight gain (50+ pounds) was a direct result of medication (anti-depressants among them and what I believe to be the biggest contributor). Eventually, I stopped the meds because they made me sicker, but if they're working for you, please talk to your doctor. There are so many to choose from and I know they can help people; unfortunately they caused me more harm than good and most of my doctors didn't listen to me.




FENWAYGIRL18
Posts: 5,844
2/26/13 10:16 P

yes I gained on that when I used it, welbutrin is the one I didn't gain any weight on when I was on it. I believe I even lost weight on that one and I think losing weight is a side effect if I remember correctly.
I had to go off of them though cause it totally through off my libido and god I didn't want that..



ETHELMERZ
SparkPoints: (77,568)
Fitness Minutes: (57,360)
Posts: 3,490
2/26/13 9:57 P

Most of those anti depressants, if you read the patient info included, they do cause weight gain. The kinds my dh was using had that info in all of them.............



NEWME0852
SparkPoints: (721)
Fitness Minutes: (205)
Posts: 2
2/26/13 6:13 P

I'm glad to hear that. It means there is hope. I don't want to quit taking the Zoloft because it's helped me so much, but I don't want to struggle with the weight either.



GEVANS7
SparkPoints: (60,067)
Fitness Minutes: (58,416)
Posts: 1,418
2/26/13 5:15 P

I guess I'm lucky or very determined. It hasn't caused me to gain. Lexapro didn't work and was very expensive. $40 vs $3 with my insurance. I did gain weight with Lexapro. Zoloft makes me feel alive.



DACHI9
SparkPoints: (7,036)
Fitness Minutes: (1,081)
Posts: 386
2/26/13 4:28 P

Yes. It will make you gain weight. I know several people on Lexapro and they have lost weight, but not me.



CYND59
Posts: 7,685
2/26/13 1:47 P

I gained when I was on those types of med years ago.



07SOJO
Posts: 1,635
2/26/13 12:24 P

Zoloft could have definitely caused or contributed to your weight gain! Talk to your doctor.



PATRICIAANN74
Posts: 78
2/26/13 12:04 P

Both Zoloft and Lexapro caused me to gain approx 25 to 30 pounds. It's pretty much the nature of the beast with anti-depressants.



SPARK_COACH_JEN
Posts: 55,249
2/26/13 11:32 A

Weight gain is a side effect of many of these kinds of drugs. If you're sure the weight gain is strictly related to the meds, you might ask your doctor if you can try a different one to see if it has less of an effect.

Coach Jen



NEWME0852
SparkPoints: (721)
Fitness Minutes: (205)
Posts: 2
2/26/13 9:15 A

I have gained about 20 pounds over the 6-12 months. I started taking Zoloft in Sept 2012 and wondered if that would have slowed my metabolism.
I am relatively new to this site, and wanted to know if anyone has some insight here. - Thanks



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: hand and finger exercises | hand gripper exercises | hand and wrist exercises